Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 20, NWS Wichita, KS

May 6, 201014 counties in Kansas

NWS Wichita, KS issued this wind advisory at May 6, 2010, 3:18 AM CDT for 14 counties in Kansas. It took effect at May 6, 2010, 11:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 6, 2010, 3:18 AM CDT (08:18 UTC)
In effect from
May 6, 2010, 11:00 PM CDT
Expired
May 7, 2010, 12:00 PM CDT
In force
13 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2843 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

652 
WWUS73 KICT 060818
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
318 AM CDT THU MAY 6 2010


KSZ032-033-047-048-050-067-082-062215-
/O.NEW.KICT.WI.Y.0020.100507T0400Z-100507T1000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN
318 AM CDT THU MAY 6 2010

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM CDT
FRIDAY. 


* TIMING...STRONG GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP
  BEHIND A SHARP SOUTHWARD MOVING COLD FRONT FOR TONIGHT ACROSS
  CENTRAL KANSAS.

* WINDS...SUSTAINED FROM THE NORTHWEST AROUND 30 MPH WITH GUSTS
  UP TO 40 MPH ARE LIKELY. 

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING ON
  EAST-WEST ROADWAYS IN CENTRAL KANSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
4 follow-up statements
949 
WWUS73 KICT 062053
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT THU MAY 6 2010

KSZ049-051-052-068-083-091-092-070500-
/O.EXB.KICT.WI.Y.0020.100507T0800Z-100507T1700Z/
SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
WICHITA...ANTHONY...HARPER...WELLINGTON
353 PM CDT THU MAY 6 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON CDT FRIDAY. 

* TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND
  A SHARP SOUTHWARD MOVING COLD FRONT LATE TONIGHT ACROSS THE 
  AREA.

* WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO
  45 MPH ARE LIKELY INTO FRIDAY MORNING.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING
  ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047-048-050-067-082-070500-
/O.EXT.KICT.WI.Y.0020.100507T0400Z-100507T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN
353 PM CDT THU MAY 6 2010

...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO NOON
CDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING TO
NOON CDT FRIDAY. 

* TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP BEHIND
  A SHARP SOUTHWARD MOVING COLD FRONT TONIGHT ACROSS THE AREA.

* WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO
  45 MPH ARE LIKELY INTO FRIDAY MORNING.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING
  ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

DARMOFAL/JAKUB
639 
WWUS73 KICT 070433
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1133 PM CDT THU MAY 6 2010

KSZ032-033-047-048-050-067-082-071030-
/O.CON.KICT.WI.Y.0020.000000T0000Z-100507T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN
1133 PM CDT THU MAY 6 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT FRIDAY...


A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT FRIDAY. 

* TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP 
  BEHIND A SHARP SOUTHWARD MOVING COLD FRONT TONIGHT ACROSS THE 
  AREA. 

* WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP 
  TO 45 MPH ARE LIKELY INTO FRIDAY MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING
  ESPECIALLY ON EAST WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ049-051-052-068-083-091-092-071030-
/O.CON.KICT.WI.Y.0020.100507T0800Z-100507T1700Z/
SALINE-MCPHERSON-MARION-HARVEY-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON...
WICHITA...ANTHONY...HARPER...WELLINGTON
1133 PM CDT THU MAY 6 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON CDT FRIDAY. 

* TIMING...STRONG GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP 
  BEHIND A SHARP SOUTHWARD MOVING COLD FRONT LATE TONIGHT ACROSS 
  THE AREA. 

* WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP 
  TO 45 MPH ARE LIKELY INTO FRIDAY MORNING. 

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING
  ESPECIALLY ON EAST WEST ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
HOWERTON/DARMOFAL/JAKUB
244 
WWUS73 KICT 070848
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
348 AM CDT FRI MAY 7 2010

KSZ032-033-047>052-067-068-082-083-091-092-071700-
/O.CON.KICT.WI.Y.0020.000000T0000Z-100507T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
348 AM CDT FRI MAY 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY.

* TIMING...STRONG GUSTY NORTH WINDS WILL CONTINUE THROUGH THE
  MORNING...BEHIND THE COLD FRONT THAT MOVED THROUGH THE AREA
  OVERNIGHT.

* WINDS...SUSTAINED FROM THE NORTH AROUND 30 MPH WITH GUSTS UP TO
  45 MPH ARE LIKELY.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY DRIVING 
  ESPECIALLY ON EAST WEST ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHRECK
983 
WWUS73 KICT 071652
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1152 AM CDT FRI MAY 7 2010


KSZ032-033-047>052-067-068-082-083-091-092-071800-
/O.EXP.KICT.WI.Y.0020.000000T0000Z-100507T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1152 AM CDT FRI MAY 7 2010

...WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY...


THE WIND ADVISORY WILL EXPIRE AT NOON CDT TODAY. 

NORTHWEST WINDS AT 20 TO 30 MPH WILL CONTINUE TO DIMINISH ACROSS
THE AREA DURING THE REMAINDER OF THE AFTERNOON. 



$$
COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at May 5, 11:44 PM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, May 5, 11:44 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1144 PM CDT WED MAY 5 2010

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

00 UTC NORTH AMERICAN MODEL STILL STRUGGLING WITH LOW LEVEL
MOISTURE AND CLOSED 850MB HIGH ALONG NORTHWEST KS/SOUTHWEST
NEBRASKA BORDER. LOCAL RUNS OF WRF AND 1200 UTC EUROPEAN CENTRE
FOR MEDIUM RANGE WEATHER FORECASTS MODEL DOING QUITE A BIT BETTER
WITH THIS...WHICH SUGGEST SOME INCREASE IN 850MB RELATIVE HUMIDITY BUT
MAINLY FEW-SCT HIGH BASED CUMULUS/LOW ALTOCUMULUS. WINDS SHOULD
INCREASE DURING THE DAY ALONG WITH THE CUMULUS IN THE AFTERNOON
ALONG/AHEAD OF THE WARM FRONT. SOME POSSIBILITY OF PRECIPITATION
IN THE VICINITY OF KSLN/KRSL DURING THE LATE AFTERNOON/EVENING. BETTER
CHANCE MAY BE AT KRSL...WITH WARM FRONT IN THE AREA LONGER AND
COLD FRONT PASSAGE AROUND 0500 UTC. WITH WARM FRONT LIFTING
NORTH...KSLN COULD CLEAR DURING THE EVENING WITH GUSTY SOUTH WINDS.
GIVEN MARGINAL MOISTURE ONLY WENT VCTS AT KRSL AND CUMULONIMBUS AT
SLN. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 704 PM CDT WED MAY 5 2010/

UPDATE...

MINOR TWEAKS TO GOING FORECAST TO ACCOUNT FOR DEWPOINTS AND
TEMPERATURES AT LATE AFTERNOON. WILL TAKE A CLOSER LOOK AT SKY
GRIDS AFTER SEEING SOME OF THE 0000 UTC DATA. -HOWERTON

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

RELATIVELY LIGHT WINDS EXPECTED DURING THE NIGHT WITH ONLY HIGH
CLOUDS TO DEAL WITH. SOME CONCERN THAT THE EAST/UPSLOPE FLOW IN
SOUTHEAST KS MAY RESULT IN SOME MVFR FOG AFTER MIDNIGHT WHICH
WOULD PERSIST THROUGH DAYBREAK. INITIAL CONCERN THAT HIGH BASED
CUMULUS WILL BECOME EXTENSIVE DURING THE MORNING IN THE RETURN
FLOW...BUT CLOSER EXAMINATION OF THIS MORNINGS UPPER AIR...TUL
ACARS SOUNDINGS AND VERY LIMITED CUMULUS ACROSS HIGHER TERRAIN OF
NORTHWEST AR...SUGGEST MODELS WERE A BIT TOO AGGRESSIVE WITH 850MB
MOISTURE. MIDDAY LOCAL WRF16 RUN SEEMED MUCH MORE REALISTIC...
WHICH SUGGESTED FEW-SCT CUMULUS WITH 850MB MOISTURE DURING THE
DAY. GUSTY WINDS LIKELY BY MID-LATE MORNING FOR MOST SITES. KEPT
FORECAST DRY WITH BEST CHANCES OCCURING IN THE EVENING/NIGHT.
-HOWERTON

PREV DISCUSSION... /ISSUED 308 PM CDT WED MAY 5 2010/

DISCUSSION...
FORECAST CONCERNS...CONVECTIVE CHANCES/SEVERE POTENTIAL
THURSDAY EVENING...AND THEN AGAIN EARLY NEXT WEEK.

CHANCE FOR SEVERE WEATHER LOOK TO BE INCREASING FOR LATE
THURSDAY ACROSS NORTHERN PORTIONS OF THE FORECAST AREA.
A FAIRLY VIGOROUS UPPER SHORTWAVE TROF ACROSS THE PACIFIC
NORTHWEST WILL MOVE EAST ACROSS THE NORTHERN ROCKIES BY
THURSDAY MORNING...AND ACROSS THE NORTHERN PLAINS THURSDAY
NIGHT. THE INITIAL LOW AND MID-LEVEL MOISTURE ADVECTION/LIFT
IN THE RETURN FLOW AHEAD THIS SYSTEM MAY RESULT IN SOME ACCAS
THURSDAY MORNING...THOUGH ANY ELEVATED INSTABILITY LOOKS VERY
WEAK WITH DEVELOPING WARM ADVECTION ALOFT MOST LIKELY CAPPING
THIS SMALL POTENTIAL IN THE MORNING. HOWEVER THE GFS AND NAM
DEVELOP MODERATE INSTABILITY ALONG/SOUTH OF THE SURFACE WARM
FRONT BY EARLY EVENING...THOUGH THEY DIFFER ON THE NORTHWARD
MOVEMENT OF THE FRONT. THIS WILL BE CRITICAL TO THE INITIATION
AND PLACEMENT OF THE DEVELOPING CONVECTION LATE THURSDAY...WITH
THE NAM SHOWING A SLOWER NORTHWARD MIGRATION OF THE WARM FRONT.
THIS WOULD SUGGEST A BETTER CHANCE FOR STRONG TO SEVERE
CONVECTION TO AFFECT CENTRAL KANSAS INTO THURSDAY EVENING...AND
POSSIBLY PROPAGATING/DEVELOPING FURTHER SOUTH INTO PORTIONS OF
SOUTH CENTRAL/SOUTHEAST KANSAS AS WELL. THE STRONG DEEP LAYER
SHEAR AND MODERATE INSTABILITY WILL SUPPORT ORGANIZED SEVERE
STORMS WITH LARGE HAIL AND DAMAGING WINDS. A CONDITIONAL RISK
FOR TORNADOES WILL ALSO EXIST ALONG THE WARM FRONTAL BOUNDARY
AND JUST EAST OF THE DRY-LINE/TRIPLE POINT INTERSECTION...WHICH
MAY NOW TRANSLATE EAST ACROSS THE FORECAST AREA ON THURSDAY
EVENING. BOTTOM-LINE...WILL UPGRADE HAZARDOUS WEATHER OUTLOOK
FOR THE SEVERE POTENTIAL LATE THURSDAY. TEMPERATURES WILL BE
TRICKY ON THURSDAY AS WELL...DEPENDING ON MOVEMENT/POSITION OF
THE AFOREMENTIONED WARM FRONT. HIGH CONFIDENCE FOR THE WARMEST
MAXS STILL RESIDES ACROSS THE SOUTHERN FORECAST AREA...WITH A
LATE DAY RALLY TOWARD 00Z/FRI STILL POSSIBLE ALLOWING THE
NORTHERN AREAS TO SEE MAXS APPROACHING 80F.

OTHERWISE...A RATHER EXPANSIVE MODIFIED CANADIAN AIRMASS WILL
DROP SOUTH ACROSS THE PLAINS/MIDWEST ON FRIDAY PROVIDING A
COOLISH WEEKEND TO THE AREA. CHANCES FOR PRECIP COULD RETURN
BY SUNDAY AS ELEVATED LIFT AND MOISTURE DEVELOPS WELL OUT
AHEAD OF THE DEVELOPING UPPER TROF OFF THE CALIFORNIA COAST.
THE GFS AND ECMWF DIFFER ON THE HANDLING OF THE WESTERN UPPER
TROF EARLY NEXT WEEK...WITH THE GFS MORE OR LESS LIFTING IT
BODILY NORTHEAST AND MORE SLOWLY FROM MONDAY INTO WEDNESDAY.
THE ECMWF IS A BIT QUICKER WITH A LEAD PIECE OF THE TROF ENERGY
ON MONDAY...WITH THE UPPER TROF RELOADING ACROSS THE WEST INTO
MID-WEEK. BOTH STILL SUPPORT A GOOD CHANCE FOR CONVECTION AND
SEVERE WEATHER FOR LATE MONDAY...THOUGH CONFIDENCE IS NOT AS
HIGH REGARDING POPS/CONVECTIVE TRENDS INTO TUESDAY AND WEDNESDAY.

DARMOFAL

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    50  83  51  66 /  10  10  20  10
HUTCHINSON      48  84  49  65 /  10  10  30  10
NEWTON          49  82  50  65 /  10  10  30  10
ELDORADO        50  82  53  67 /  10  10  30  10
WINFIELD-KWLD   51  85  53  69 /  10  10  10  10
RUSSELL         46  78  44  63 /  10  20  40  10
GREAT BEND      47  81  45  64 /  10  10  30  10
SALINA          48  79  48  64 /  10  10  40  10
MCPHERSON       48  81  49  64 /  10  10  30  10
COFFEYVILLE     52  84  57  70 /  10  10  10  10
CHANUTE         50  82  55  68 /  10  10  30  10
IOLA            49  81  54  68 /  10  10  30  10
PARSONS-KPPF    52  83  56  69 /  10  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 5, 3:42 PM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT WED MAY 5 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-062045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT WED MAY 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA FROM
LATE AFTERNOON THURSDAY INTO THURSDAY NIGHT. STRONG STORMS CAN
BE EXPECTED...WITH A SLIGHT RISK FOR SEVERE STORMS MAINLY NORTH
OF HIGHWAY 54. THE PRIMARY RISKS WILL BE LARGE HAIL UP TO GOLF
BALL SIZE AND DAMAGING WIND GUSTS TO 70 MPH.

ANOTHER MORE POTENT STORM SYSTEM WILL BRING CHANCES FOR
THUNDERSTORMS TO THE ENTIRE AREA EARLY NEXT WEEK. STRONG TO
SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY FROM LATE MONDAY INTO
TUESDAY. PLEASE CHECK LATER FORECASTS AND OUTLOOKS FOR UPDATES AND
FURTHER DETAILS ON THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER
SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...FOR AREAS MAINLY NORTH OF HIGHWAY 54.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/CJ

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.